Clin Pediatr Hematol Oncol.  2007 Oct;14(2):202-206.

Severe Hemolytic Anemia following Anti-D Immunoglobulin Administration for Acute Immune Thrombocytopenic Purpura in Two-month-old Infants

Affiliations
  • 1Department of Pediatrics, Gil Medical Center, Gachon Medical School, Gachon University of Medicine and Science, Incheon, Korea. isjeon@gilhospital.com

Abstract

Anti-D immunoglobulin effectively raises the numbers of platelets in immune thrombocytopenic purpura patients. However, it commonly causes hemoglobin levels to decline due to hemolytic anemia. Hemolytic anemia has been reported not to be severe when an adequate dose of anti-D immunoglobulin is used. However, the hemolytic effect induced in early infants has not been evaluated. Recently, we experienced two cases of severe hemolytic anemia following 50microgram/kg of anti-D intravenous administration for acute immune thrombocytopenic purpura in two-month-old infants. Administration of anti-D immunoglobulin in early infants requires special concern in terms of hemolytic anemia and dose adjustment.

Keyword

Immune thrombocytopenic purpura; Anti-D; Hemolytic anemia

MeSH Terms

Administration, Intravenous
Anemia, Hemolytic*
Humans
Immunoglobulins*
Infant*
Purpura, Thrombocytopenic, Idiopathic*
Immunoglobulins
Full Text Links
  • CPHO
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error